Were you taking or have you ever taken Januvia®, Byetta®, or Janumet®?
Januvia® (sitagliptin), Byetta® or Janumet® (sitagliptin/metformin) are prescribed to improve blood sugar control in patients with type 2 diabetes mellitus. According to the FDA, Sitagliptin, the first in a new class of diabetic drugs called dipeptidyl peptidase-4 (DPP-4) inhibitors, was approved as an adjunct to diet and exercise to improve glycemic control in adults with type 2 diabetes mellitus.
Januvia®, Byetta®, or Janumet®? and their generics, sitagliptin and sitagliptin/metformin, have recently been linked to pancreatic cancer and acute pancreatitis (acute hemorrhagic pancreatic necrosis). The symptoms of acute pancreatitis range from excruciating abdominal pain felt in the upper left side or middle of the abdomen to fever, nausea, vomiting, and sweating. Potential Januvia®, Byetta®, or Janumet® Injuries include:
- Pancreatic cancer
- Acute pancreatitis
- Excruciating abdominal pain felt in the upper left side or middle of the abdomen
- Clay-colored stools
- Gaseous abdominal fullness
- Severe kidney problems
- Mild yellowing of the skin and whites of the eyes (jaundice)
- Skin rash or sore (lesion)
- Fever, nausea, vomiting, and sweating
Acute pancreatitis may not only cause long-term physical problems but may also be fatal. If you or a loved one has experienced one or more of these issues after taking Januvia®, Byetta®, or Janumet®, please call us.